Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 4, NWS North Platte, NE

September 25, 20176 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 25, 2017, 2:22 PM MDT for 6 counties in Nebraska. It took effect at Sep 26, 2017, 1:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2017, 2:22 PM MDT (20:22 UTC)
In effect from
Sep 26, 2017, 1:00 AM MDT
Expired
Sep 26, 2017, 6:55 AM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS73 KLBF 252022
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
322 PM CDT Mon Sep 25 2017

...FROST ADVISORY FROM 1 AM TO 7 AM MDT TUESDAY...

.Skies will become mostly clear later tonight with areas of frost
developing as low temperatures drop into the lower to middle 30s.

NEZ004-022-023-094-260845-
/O.NEW.KLBF.FR.Y.0004.170926T0700Z-170926T1300Z/
Sheridan-Garden-Grant-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Cody, Eli, Merriman, and Kilgore
322 PM CDT Mon Sep 25 2017 /222 PM MDT Mon Sep 25 2017/

...FROST ADVISORY IN EFFECT FROM 1 AM MDT TO 7 AM MDT TUESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 1 AM MDT to 7 AM MDT Tuesday. 

* TIMING...From 1 am to 7 am MDT Tuesday morning.

* TEMPERATURE...From 31 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left
  uncovered. Please protect outdoor plants and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg
2 follow-up statements
646 
WWUS73 KLBF 260839
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
339 AM CDT Tue Sep 26 2017

...FROST ADVISORY CONTINUES FOR THE EASTERN PANHANDLE AND PORTIONS
OF NORTHWESTERN NEBRASKA... 

NEZ035-056-261300-
/O.EXA.KLBF.FR.Y.0004.000000T0000Z-170926T1300Z/
Arthur-Deuel-
Including the cities of Arthur, Chappell, and Big Springs
239 AM MDT Tue Sep 26 2017

...FROST ADVISORY IN EFFECT UNTIL 7 AM MDT THIS MORNING...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect until 7 AM MDT this morning. 

* TIMING...Through 7 AM MDT today.

* TEMPERATURE...32 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. Please protect outdoor plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that areas of frost is expected. Sensitive
outdoor plants may be killed if left uncovered.

&&

$$

NEZ004-022-023-094-261300-
/O.CON.KLBF.FR.Y.0004.000000T0000Z-170926T1300Z/
Sheridan-Garden-Grant-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Cody, Eli, Merriman, and Kilgore
339 AM CDT Tue Sep 26 2017 /239 AM MDT Tue Sep 26 2017/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TIMING...Through 7 AM MDT today.

* TEMPERATURE...32 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. Please protect outdoor plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that areas of frost is expected. Sensitive
outdoor plants may be killed if left uncovered.

&&

$$

ET
055 
WWUS73 KLBF 261255
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
755 AM CDT Tue Sep 26 2017

NEZ004-022-023-035-056-094-261400-
/O.CAN.KLBF.FR.Y.0004.000000T0000Z-170926T1300Z/
Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, 
and Kilgore
755 AM CDT Tue Sep 26 2017 /655 AM MDT Tue Sep 26 2017/

...FROST ADVISORY IS CANCELLED...

The National Weather Service in North Platte has cancelled the
Frost Advisory. 

$$

ET

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:24 AM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 25, 11:24 AM MDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1224 PM CDT Mon Sep 25 2017

.SHORT TERM...(Today and tonight)
Issued at 406 AM CDT Mon Sep 25 2017

Sensible weather-wise, main impacts over the 24 hour period will
revolve around periods of light to moderate rainfall and very cool
highs today. High temperatures will be about 20 degrees below
seasonal normal values with highs forecast in low to mid 50s. Near
to slightly below normal temperatures expected then tonight with
lows forecast in the low 30s to mid 40s, coldest in the northeast
Panhandle and far northwest NEB. Of which, patchy frost will be a
possibility.

Latest radar display showed widespread showers across much of
western NEB, except over far southwest NEB and the eastern
Panhandle. CG and cloud flashes have become very infrequent over the
last hour. Elsewhere, thunderstorms are occurring over south central
NEB to western KS to extreme southeast CO. Latest water vapor
imagery shows a closed low centered over western and central WY, and
an upper level trough over the Southwest US to Northern Rockies.

The upper level low will lift northeast into the Northern High
Plains today and weaken into an open wave. A disturbance embedded
within the flow of the trough will rotate and track into the High
Plains late this afternoon-evening. Wherein large scale forcing for
ascent and amplifying low-level warm air advection will be
supportive of showers, likely to categorical, outside far western
NEB and the eastern Panhandle late afternoon-early/mid evening. No
thunder mentioned given scant instability and based on BUFKIT
soundings. Temperatures will struggle to rise today under cloudy
skies and little in the way of insolation, thus well-below normal
highs expected. Potential for precipitation then decreases quickly
west to east late tonight. In the far northwest, the environment
becomes somewhat conducive for at least patchy frost that could
be attributable to adequate radiational cooling conditions with
light winds and decreasing sky cover. Still some uncertainty at
this time, however, worth noting.

.LONG TERM...(Tuesday through Sunday)
Issued at 406 AM CDT Mon Sep 25 2017

A split flow regime dominates the Western U.S. through the next week
as one closed low lifts north through the Dakotas and another low
develops over Arizona. The second low slowly works northeast and
gets absorbed into a larger trough crossing the Rockies Saturday
into Sunday. A couple areas of high pressure control the surface
pattern through Friday. A cold front associated with the upper
trough swings through the Plains over the weekend.

Precipitation chances are essentially nil through Friday due to the
aforementioned sfc high. Can't rule out a stray shower Thursday
evening across far SW Neb. due to upslope flow at H85 and
strengthening moisture advection on the backside of the high. The
next real shot at measurable rain comes over the weekend. Mid level
fgen is greatly enhanced with the upper low and then the shortwave.
The GFS and ECM are in agreement with decent southerly sfc flow
drawing some Gulf moisture up the Plains. Although not particularly
impressive dew points (lower/mid 50s), forcing from the cold front
will coincide with the mid/upper level support. There are timing
differences in the fropa with the ECM pushing it through western Neb
early Sunday and the GFS Sunday night.

Temperature-wise, Tuesday will be the coolest day of the extended
period with an H85 high directly overhead and temps near 10C. Wed-
Fri features variable flow at H85 with weak to non-existent WAA.
Highs rebound to near 70F, just below the climo norms. Slightly
stronger WAA takes hold Saturday as H85 southerly winds approach 30
kts, but highs only bump up a couple degrees into the lower/mid
70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1224 PM CDT Mon Sep 25 2017

Mainly MVFR ceilings from ovc010-ovc015 exists across western
Nebraska. A few light showers near KLBF. A chance for more
showers after 21z until 03z for the KLBF and KVTN terminals.
Otherwise expecting the MVFR ceilings to continue overnight,
improving to vfr near or soon after 12z Tuesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ET
LONG TERM...Snively
AVIATION...Roberg
Hazardous weather outlook, Sep 25, 2:56 AM MDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
356 AM CDT Mon Sep 25 2017

NEZ004-022>024-035-094-260900-
Sheridan-Garden-Grant-Hooker-Arthur-Western Cherry-
356 AM CDT Mon Sep 25 2017 /256 AM MDT Mon Sep 25 2017/

This Hazardous Weather Outlook is for portions of northwestern
Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy frost is possible across the northeast panhandle and
western Sandhills late tonight as temperatures drop into the mid
30s.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

NEZ005>010-025>029-036>038-056>059-069>071-260900-
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-
Garfield-Wheeler-McPherson-Logan-Custer-Deuel-Keith-Perkins-
Lincoln-Chase-Hayes-Frontier-
356 AM CDT Mon Sep 25 2017 /256 AM MDT Mon Sep 25 2017/

This Hazardous Weather Outlook is for portions of southwestern and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

Nearby

Frost Advisories in Nebraska, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.